I have been taking vicodin for the last 8 months. At my worst I was taking 15-20 10mg a day for weeks... Then I slowly weaned myself down to about 5 a day. I decided I didn't want to live day to day wondering where I was going to get my next fix so I quit. It has been almost 100 hours since my last pill and every hour has been horrible. I woke up today feeling just as bad as the other few mornings. And I am scared because I feel depressed and want to go back to them so bad so I can be happy again. I don't know what to do and if I will ever be my happy, silly self again.
You have a couple things going for you and they are, 1) You were only abusing for a short time and that is great because your brain chemistry will not be effected to much if at all. 2) Vicodin (hydrocodone) is not a strong opiate which means that your tolerance is still not to far gone and you have a better chance at recovery.
The reason you feel so shitty is because when we abuse opiates our brains will stop producing endorphin's which actually look like morphine molecules. So endorphins help us deal with pain and also helps us to feel happy and normal. As of right now you have no endorphin's in your system and that's why you feel terrible. It will take time for you to feel normal again but you should get to the doctor and get on a anti depressant for a few months until your brain starts to produce endorphins again.
Try and eat lots of protein food and drink lots of Gatorade. Get out for at least 2 walks a day as it really helps in the production of endorphins. You will start to feel better but you have to push yourself and get moving. Good luck and hang in there because you are just staring out with addiction. If you can stop it now you will have a wonderful life. If you go back your life will be hell and you will likely die a addict with no friends and family and I am not playing you up. Addiction is a terrible thing to have and it will literally drive everyone away from you... Dave
Hi. I'm a new member and have been taking Lortab for 5 years, starting off at 5 mg, then in 2008, was moved up to 10-500 3x a day. I have had low back pain (sciatica and congenital spinal stenosis) since August, 2002! I take no more than 3 a day (never ever more than this) and this was with the 10-325mg, but that made me too hyper and I now take 10-500. Today, I started (successfully) tapering down from 3 10-500 a day (10 am, 3 pm and 8 pm) to 3 7.5 mg a day, same schedule. First dose very hard and it started getting easier after that. I made it through my first day, going from 30 mg a day to 22.5 mg a day! I'm strong, determined and motivated! I'm doing this on my own and will tell my doctor next appt. in April. I see him every 6-8 wks.
My goal is to make it down to 5, then 2.5 mg, then a completely different pain medication that doesn't destroy all relationships like this Hydrocodone has been! Yes, you will be happy again, but give it time and NEVER ever give up!!! If yo ever need to chat, please don't hesitate, I'm here 4u and the very best of luck 2u!!!
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Feb 2011 • 1 answer
Posted 26 Jul 2011 • 1 answer
Posted 12 Sep 2011 • 2 answers
Posted 11 Mar 2012 • 1 answer
Posted 30 Mar 2012 • 3 answers